# SDR CA140917012

- Difficulty date: September 15, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Cessna 680CE
- Aircraft time: 2,705 hours
- Engine: Pwc PW306C
- System (JASC): 2822 · Fuel Boost Pump
- Part: Indication Sys
- Part number: 3C271
- Condition: Inoperative
- Location: Boost Pump
- Stage of operation: TX
- How discovered: O
- Nature of condition: X
- Precautionary procedure: O

## Discrepancy

(CAN) THE BOOST PUMP SYSTEM IS DESIGNED IN SUCH A WAY THAT IF THE PUMPS THEMSELVES FAIL THE CREW WOULD NOT KNOW. BOOST PUMP INDICATION IS DISPLAYED ON THE EICAS BY THE BOOST PUMP RELAY NOT THE BOOST PUMP THEMSELVES. FURTHER TO THAT, THE LOW FUEL PRESSURE INDICATION IS INHIBITED ON THE GROUND. THEREFORE, DURING AN ENGINE GROUND START WITH A FAILED BOOST PUMP THERE IS NO INDICATION OF FAILURE, DO TO THIS INHIBIT PROCESS. THE AIRCRAFT HAS A VERY ROBUST ENGINE MOTIVE FLOW SYSTEM AND THIS WILL START THE ENGINES EVEN WITH FAILED BOOST PUMPS. THERE IS CURRENTLY NO WAY OF THE FLIGHT CREW KNOWING THAT THE L/H BOOST PUMP FAILS UNLESS THERE IS ALSO A PROBLEM WITH THE ENGINE`S MOTIVE FLOW, AT WHICH POINT THE L/H ENGINE WOULD HAVE NO MORE FUEL DELIVERY, THIS WOULD ALSO HAVE TO BE IN AIR MODE. THE ONLY INDICATION OF A RH BOOST PUMP FAILURE (LOW FUEL PRESSURE) IS WHEN AN UN-COMMANDED APU SHUT DOWNS OCCURS (APU USES R/H BOOST PUMP) OR THERE IS A PROBLEM WITH THE R/H ENGINE`S MOTIVE FLOW.
